Unfortunately, most depression drugs have a negative effect on the potency of both sexes. Just search the Internet for information on this topic and find many entries in forums and blogs where patients describe their struggle against depression and apathy in bed caused by antidepressants. Of course, the scale of the effect of a drug on individual patients varies, but it is true that most of these drugs reduce libido, make patients less sensitive to touch and need more time and caress to achieve orgasm. Antidepressants and potency - what is worth knowing?
Even young patients who take antidepressants complain about lowering their libido. Even antidepressants from a group of stimulating and activating drugs can negatively affect your potency and make you feel like having sex for months. It should not be forgotten, however, that depression treatment often takes many months and the effect of the drug on the body changes significantly during the treatment, so although initially many patients feel the libido decrease, at the end of the treatment - despite continuous use of the drug - they start to feel a greater appetite for sex.
Antidepressants can not only lower the libido, but can also prevent or severely hinder an erection. In extreme cases they lead to priapism, i.e. a painful and persistent erection, which requires immediate consultation with a doctor. It is estimated that as many as 25% of men taking such substances have erectile dysfunction, which is a side effect of drugs.
Antidepressants and potency in women
Women who take depression medication usually lose all interest in sexuality, become "untouchable" and have trouble achieving orgasm. Some patients also complain about a different, worse quality of orgasm, but this is an extremely individualised issue. Often women treated with antidepressants also experience a slight weakening of their response to sexual stimuli.
Sometimes psychiatrists include drugs to treat antidepressants to reduce the side effects of sexuality - impotence and libido drop. It should be remembered that lack of interest in sex can also be an indirect symptom of the disease itself, which is depression and may result from other side effects caused by antidepressants. Such effects may include sluggishness, permanent tiredness, lack of motivation or the sense of effort caused by the simplest activities. For a person struggling with depression, sex may not be associated with pleasure, but with a hard, long-term physical effort, for which there is simply no strength....
However, there are antidepressants that increase the appetite for sex and increase the sensitivity to sexual stimuli. There is also a large group of patients who do not feel any effect of the anti-depressants on their sex life. Both women and men belong to this group. It is not possible to identify drugs that will cause a decrease in libido or impotence in everyone, but many patients complain of worse potency during and shortly after antidepressant therapy.